MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP TPS STYLET FULL TRAY (5F) TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP TPS STYLET FULL TRAY (5F) TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported the patient is experiencing the catheter kinking under the insertion site several days post-insertion.X-rays have confirmed the kink.On 2/14/2023: additional information: line had to be removed, kink would not pull straight but kept re-kinking under the skin at the 9cm mark, just below the axilla between the insertion site and the armpit.Line had to be replaced.
 
Event or Problem Description
It was reported the patient is experiencing the catheter kinking under the insertion site several days post-insertion.X-rays have confirmed the kink.2/14/2023: additional information line had to be removed, kink would not pull straight but kept re-kinking under the skin at the 9cm mark, just below the axilla between the insertion site and the armpit.Line had to be replaced.Additional information received 02/24/2023: "it was reported that the vascular access team (vat) called to assess a tl picc that was placed on 1/22/23.The bedside rn stated she was unable to flush one lumen.Once at bedside, another lumen became occluded, followed by the third.Multiple attempts to flush the line were made and the needleless connectors were also changed.Ultrasound assessment of the right upper basilic showed an area of noncompressibility from the picc insertion site to the axilla.This is indicative of thrombosis.Another chest x-ray was requested due to poor quality of previous pictures as well as the need to confirm the tip was not in it's original location.The line was suspected to be 2-3cm shorter.An x-ray of the right upper arm was also obtained.The upper arm picture showed the picc had kinked inside the vein.A kink in this area cannot be fixed as the line has a "memory" and will continue to kink.I spoke to doctor regarding my findings and recommendations.Doctor immediately began to set up for a bedside ij placement and asked to rn to dc the picc.Per doctor, the thrombus is not of concern at this time as it is not symptomatic and the patient is also on a heparin drip.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a kink in the catheter was inconclusive due to the sample condition.An ap radiographic image coned down to the right side of the chest and arm was provided for evaluation of this complaint.The report implicated a 5fr t/l powerpicc hf catheter, which was seen in the image as a right-side placed catheter.The catheter was secured using a compression securement device.A kink or coil in the catheter could not be conclusively identified in the returned image but may have been present.As the submitted image did not contain enough information to independently confirm the event or identify a specific root cause, this complaint will be recorded as inconclusive at this time.Possible contributing factors for kinks in the catheter could include the insertion angle, patient anatomy, catheter placement/securement.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ other potential contributing factors for an occluded line could include a build-up of biological material (e.G., thrombus) or precipitate formation within the lumen.A two-year review of bd powerpicc hf catheters found no change in design, material used, or manufacture processes which could have potentially contributed to this event.A review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.The report of a kinked catheter has been documented and will be monitored as part of complaint trending.
 
Event or Problem Description
It was reported the patient is experiencing the catheter kinking under the insertion site several days post-insertion.X-rays have confirmed the kink.2/14/2023: additional information line had to be removed, kink would not pull straight but kept re-kinking under the skin at the 9cm mark, just below the axilla between the insertion site and the armpit.Line had to be replaced.Additional information received 02/24/2023: "it was reported that the vascular access team (vat) called to assess a tl picc that was placed on (b)(6) 2023.The bedside rn stated she was unable to flush one lumen.Once at bedside, another lumen became occluded, followed by the third.Multiple attempts to flush the line were made and the needleless connectors were also changed.Ultrasound assessment of the right upper basilic showed an area of noncompressibility from the picc insertion site to the axilla.This is indicative of thrombosis.Another chest x-ray was requested due to poor quality of previous pictures as well as the need to confirm the tip was not in it's original location.The line was suspected to be 2-3cm shorter.An x-ray of the right upper arm was also obtained.The upper arm picture showed the picc had kinked inside the vein.A kink in this area cannot be fixed as the line has a "memory" and will continue to kink.I spoke to doctor regarding my findings and recommendations.Doctor immediately began to set up for a bedside ij placement and asked to rn to dc the picc.Per doctor, the thrombus is not of concern at this time as it is not symptomatic and the patient is also on a heparin drip." additional information received 5/23: it was reported "catheter cut at 36cm and 2cm was left external to the patient after insertion.Picc was inserted in the right upper basilic vein.".

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP TPS STYLET FULL TRAY (5F) TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16439256
Report Number3006260740-2023-00545
Device Sequence Number15266405
Product Code LJS
UDI-Device Identifier00801741034640
UDI-Public(01)00801741034640
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue Number1385108QNS
Device Lot NumberREFY1411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2023
Supplement Date Received by Manufacturer02/24/2023
05/25/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/15/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight105 KG